MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381112
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is the result of an investigation finding: a device history record review was completed for provided material number 381112 and lot number 3194084.The review did identify one record related to blocking due to ¿flash¿ identified for a sub-assembly component.It is worth noting that after detection, all of the material up to the last check was discarded.There were no quality notifications or non-conformity reports issued for this final product that could have contributed to the reported incident.To aid in the investigation of this issue, twenty (23) sealed samples were returned for evaluation by our quality team.The returned samples were evaluated and five (5) samples were randomly selected for further microscopic examination.One (1) sample showed foreign matter of a yellow color on the catheter body.The foreign matter had the same visual appearance as the adapter.No damage was observed to the catheter tip or cannula tip that could have contributed to the reported issue.The additional samples did not show any signs of damage to the catheter tip or cannula that could have caused the reported defect.Based on the sample investigation, we were unable to identify a cause for difficulty with insertion; however, we were able to identify an issue of foreign matter.As the foreign matter was adhered to the catheter, the molding process was assessed, and no possible risks of loose foreign matter from the molding area were found.The assembly line was assessed and during evaluation, it was identified that the chimneys of the catheter placement station were dirty.It is possible that the observed defect resulted from the molded adapter component presenting some type of micro-burr and during placement of the catheter in the cannula station, the friction of the product with the catheter placement may have released microparticles and in the long term accumulate within the station chimney.As an immediate action, the assembly line machines were cleaned and an improvement action was opened for the cleaning process of the final assembly machine, to include the cleaning of the chimneys at the affected station.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
It was reported by the investigation team that bd angiocath has foreign matter (component fragments/plastic).The following information was provided by the initial reporter, translated from japanese to english: this is a complaint about catheter doesn't slide well.According to the customer report angiocath has become less slippery recently.The customer felt that the product could not be inserted as smoothly as previously.They would like to know if there have been any changes to the material.See h narrative for investigation findings.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20788970
Report Number9610048-2024-00189
Device Sequence Number7895204
Product Code FOZ
UDI-Device Identifier00382903811120
UDI-Public(01)00382903811120(11)230830(17)280731(10)3194084
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381112
Device Lot Number3194084
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown